MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545920
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in an unknown anatomy location.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used during a procedure performed on (b)(6) 2025.During the procedure, when inflating the balloon, it was leaking at the connection between the catheter and the balloon.The procedure was completed with another hurricane rx dilatation balloon.The anatomy location of the procedure is unknown and is being reported as it may have occurred in the esophagus.No further information has been obtained despite good-faith efforts.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in an unknown anatomy location.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual and microscopic inspection found that the balloon had a longitudinal tear, which produces the leak reported.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The results of the analysis performed on the returned device found that the balloon had a longitudinal tear which causes the balloon leak reported.It is possible that the longitudinal tear found in the balloon occurred due to procedural factors such as excess of pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous to the procedure, could have caused the damage found on the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22812933
Report Number3005099803-2025-03996
Device Sequence Number5751883
Product Code FGE
UDI-Device Identifier08714729283836
UDI-Public(01)08714729283836(17)261112(10)35262968
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545920
Device Catalogue NumberM00545920
Device Lot Number0035262968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown